Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 12, 2015, 6:30 PM CDT for Galveston County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 12, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Galveston County, TX
The radar
The Houston radar (KHGX), 21 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:45 PM CDT | FLASH FLOOD | Texas City, TX | WIDESPREAD FLOODING OVER STREETS AND LAWNS ALONG AND EAST OF STATE HIGHWAY 146. |
| Apr 12, 6:45 PM CDT | FLASH FLOOD | Texas City, TX | FLOODING AT 14TH AVE NORTH AND 21ST STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WGUS54 KHGX 122330
FFWHGX
TXC167-130230-
/O.NEW.KHGX.FF.W.0003.150412T2330Z-150413T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 930 PM CDT
* AT 628 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF UP
TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TEXAS CITY...LA MARQUE...HITCHCOCK...BAYOU VISTA AND TIKI ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2937 9488 2938 9489 2935 9489 2934 9490
2932 9489 2929 9491 2931 9491 2932 9494
2931 9494 2925 9500 2933 9504 2945 9493
2943 9489 2939 9489 2939 9488
$$
401 follow-up statement
981
WGUS74 KHGX 130052
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
752 PM CDT SUN APR 12 2015
TXC167-130101-
/O.CAN.KHGX.FF.W.0003.000000T0000Z-150413T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALVESTON TX-
752 PM CDT SUN APR 12 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GALVESTON COUNTY IS
CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 2937 9488 2938 9489 2935 9489 2934 9490
2932 9489 2929 9491 2931 9491 2932 9494
2931 9494 2925 9500 2933 9504 2945 9493
2943 9489 2939 9489 2939 9488
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 2:59 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 12, 2:59 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 259 PM CDT SUN APR 12 2015 .DISCUSSION... SCATTERED SHOWERS HAVE BEGUN TO DEVELOP ACROSS PARTS OF SOUTHEAST TEXAS THIS AFTERNOON AS BREAKS IN THE CLOUDS HAVE BROUGHT SOME OF OUR TEMPERATURES (2 PM READINGS) CLOSE TO 80 DEGREES. EXPECT ACTIVITY TO CONTINUE TO DEVELOP DURING THE REST OF THE AFTERNOON WITH SOME THUNDER AND BRIEF LOCALLY HEAVY RAINFALL POSSIBLE TOO. MUCH OF THE AREA SHOULD SEE A BREAK THIS EVENING...THEN A FAST EASTWARD MOVING STORM COMPLEX (SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLY SOME STRONG GUSTY WINDS TOO) IS ANTICIPATED TO MOVE INTO MUCH OF OUR CENTRAL AND SOUTHERN AREAS FROM THE WEST DURING THE OVERNIGHT THROUGH EARLY MORNING HOURS. IF WE CAN HANDLE WHAT RAIN FALLS OVER THE NEXT SEVERAL HOURS...CURRENT THINKING IS THAT WE SHOULD BE ABLE TO HANDLE THE OVERNIGHT SYSTEM AND ITS HEAVY RAINFALL TOO DUE TO ITS EXPECTED FAST EASTWARD MOVEMENT. THE GREATEST RISK FOR SEVERE STORM DEVELOPMENT WITH THESE STORMS WILL BE OFF TO OUR WEST AND SOUTHWEST WHERE SPC HAS PARTS OF THE STATE UNDER THEIR DAY 1 SLIGHT RISK. BACK OVER HERE FOR THE REST OF TODAY AND ON THROUGH MONDAY...RAINFALL TOTALS ARE EXPECTED TO AVERAGE AROUND 1 INCH WITH ISOLATED 2 TO 4 INCHES POSSIBLE WITH THE STRONGER ACTIVITY. WILL CARRY LOWER RAIN CHANCES AS WE HEAD INTO THE AFTERNOON HOURS TOMORROW DUE TO EXPECTED TEMPORARY STABILIZATION...BUT THE SLOW MOVING WEST TEXAS MID/UPPER LEVEL LOW COULD SUPPORT MORE STORM DEVELOPMENT AS WE HEAD ON INTO MONDAY NIGHT AND TUESDAY. OUR AREA IS EXPECTED TO REMAIN IN A SOUTHWEST FLOW ALOFT FOR MUCH OF NEXT WEEK...AND THIS SHOULD PROVIDE US WITH ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS. HAVE NOW EXTENDED RAIN CHANCES ON INTO NEXT SATURDAY AS THE PREVIOUSLY ADVERTISED COLD FRONT LOOKS DELAYED ONCE AGAIN. 42 && .MARINE... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS THIS AFTERNOON AND EVENING. ANOTHER ROUND OF STORMS ARE POSSIBLE LATE TONIGHT AND INTO MONDAY MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST... WITH LOCALLY ELEVATED WINDS AND SEAS POSSIBLE NEAR ANY STORM. MESSY SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK WITH AN EFFECTIVE SHORTWAVE PARADE KEEPING THE POSSIBILITY OF THUNDERSTORMS OVER THE COASTAL WATERS INTO NEXT WEEKEND. GUIDANCE STILL WAFFLING A BIT REGARDING THE COLD FRONT ON TUESDAY... WITH SOME INDICATION THAT IT MAY REACH PARTS OF THE MIDDLE TO UPPER TEXAS COAST SOMETIME TUESDAY MORNING. ANY WIND SHIFT ASSOCIATED WITH THIS WOULD BE BRIEF... WITH LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW PERSISTING THROUGH THE WEEK. ANOTHER COLD FRONT REMAINS POSSIBLE FOR THE COASTAL WATERS NEXT WEEKEND. HUFFMAN && .AVIATION... SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS AREA TAF SITES THIS AFTERNOON. MAIN CONCERN FOR THE TERMINALS WOULD BE LIGHTNING AND BRIEF HEAVY RAIN... WITH A FEW ISOLATED STRIKES HAVING ALREADY BEEN OBSERVED THIS AFTERNOON. UPDATED TAFS TO REFLECT TEMPO MENTION OF TSRA THROUGH 23Z. ADDITIONALLY... KHGX VAD WIND PROFILER IS SHOWING 15 TO 20 KNOT WINDS JUST OFF THE SURFACE THIS AFTERNOON AND A FEW ISOLATED... ELEVATED GUSTS NEAR TSRA MAY BE POSSIBLE AS WELL. HUFFMAN && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 68 80 66 78 62 / 60 50 40 50 20 HOUSTON (IAH) 69 81 68 81 66 / 60 60 40 50 20 GALVESTON (GLS) 72 80 72 78 71 / 60 70 40 50 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...14
Hazardous weather outlook, Apr 12, 3:02 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 302 PM CDT SUN APR 12 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 302 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSETTLED WEATHER CONTINUES. SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. THROUGH SUNRISE MONDAY...MOST LOCATIONS WILL AVERAGE LESS THAN 1 INCH OF RAIN. HOWEVER...DUE TO THE HIGH MOISTURE LEVELS IN PLACE...ANY CLUSTERING OF STRONG CELLS COULD LEAD TO LOCALIZED 2 TO 4 INCH AMOUNTS IN A FAIRLY SHORT TIME PERIOD. THIS CAN LEAD TO STREET FLOODING ESPECIALLY IN METRO AREAS. CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING WHICH PORTIONS OF SOUTHEAST TEXAS WILL BE MORE PRONE TO THE HIGHER AMOUNTS...IF ANY MATERIALIZE. SCATTERED TO NUMEROUS STORMS TONIGHT THROUGH EARLY TOMORROW MORNING ASSOCIATED WITH A FAST EASTWARD MOVING STORM COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AS IT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER WILL PERSIST THROUGH A GOOD PORTION OF THE WEEK AS A CONTINUED SERIES OF HARD TO TIME UPPER LEVEL DISTURBANCES MOVE OVERHEAD AND TRIGGER SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED LATE TONIGHT THROUGH EARLY MONDAY MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:42 PM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| Apr 11, 10:41 PM CDT | Areal Flood Advisory | HGX | Harris | 64 min |
| Apr 12, 4:43 PM CDT | Special Marine Warning | HGX | 62 min | |
| Apr 12, 5:53 PM CDT | Areal Flood Advisory | HGX | Galveston | 52 min |
| Apr 12, 6:46 PM CDT | Special Marine Warning | HGX | 44 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.